Minimax pricing and Choquet pricing. (English) Zbl 1168.60355

Summary: The Choquet pricing and minimax pricing, which are nonlinear expectations, have been widely used in economics, finance and insurance as an alternative to traditional mathematical expectation. However, it is usually not easy to calculate these due to their nonlinearity. In this paper, we consider the calculation of a class of Choquet expectations and minimax expectations obtained from the pricing of a contingent claim with multiple prior probability measures. We show that both the Choquet pricing and minimax pricing of some European options are same, although this result is not in general true for non-European options.


60H30 Applications of stochastic analysis (to PDEs, etc.)
28A12 Contents, measures, outer measures, capacities
91B30 Risk theory, insurance (MSC2010)
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
Full Text: DOI


[1] Bahlali, K.; Eddahbi, M.; Essaky, E., BSDE associated with Levy processes and application to PDIE, Journal of Applied Mathematics and Stochastic Analysis, 16, 1-17 (2003) · Zbl 1027.60057
[2] Chen, Z.; Epstein, L., Ambiguity, risk and asset returns in continuous time, Econometrica, 70, 1403-1443 (2002) · Zbl 1121.91359
[3] Chen, Z.; Kulperger, R.; Wei, G., A comonotonic theorem of BSDEs and its applications, Stochastic Processes and their Applications, 115, 41-54 (2005) · Zbl 1070.60050
[4] Chen, Z.; Chen, T.; Davison, M., Choquet Expectation and Peng’s \(g\)-expectation, Annals of Probability, 33, 1179-1199 (2005) · Zbl 1066.60054
[5] Choquet, G., Theory of capacities, Annales de I’Institut Fourier, 5, 131-195 (1953)
[6] Derobertis, L.; Hartigan, J. A., Bayesian inference using interval of measures, The Annals of Statistics, 9, 235-244 (1981) · Zbl 0468.62004
[7] De Waegenaere, A.; Kast, R.; Lapied, A., Choquet pricing and equilibrium, Insurance: Mathematics and Economics, 32, 359-370 (2003) · Zbl 1055.91045
[8] De Waegenaere, A.; Wakker, P., Nonmonotonic Choquet integrals, Journal of Mathematical Economics, 36, 45-60 (2001) · Zbl 1094.28502
[9] El Karoui, N.; Quenez, M. C., Dynamic programmingand pricing of contingent claims in an incomplete market, SIAM Journal of Control Optimum, 33, 29-66 (1995) · Zbl 0831.90010
[10] El Karoui, N.; Peng, S.; Quenez, M. C., Backward stochastic differential equations in finance, Mathematical Finance, 7, 1-71 (1997) · Zbl 0884.90035
[11] Huber, P. J.; Strassen, V., Minimax tests and the Neyman-Pearson Lemma for capacities, The Annals of Statistics, 1, 251-263 (1973) · Zbl 0259.62008
[12] Nualart, D.; Schoutens, W., Backward stochastic differential equations and Feynman-Kac formula for Levy processes, with applications in finance, Bernoulli, 7, 761-776 (2001) · Zbl 0991.60045
[13] Pardoux, E.; Peng, S., Adapted solution of a backward stochastic differential equation, System Control Letters, 14, 55-61 (1990) · Zbl 0692.93064
[14] Sarin, R.; Wakker, P., A simple axiomatization of nonadditive expected utility, Econometrica, 60, 1255-1272 (1998) · Zbl 0772.90030
[15] Wakker, P., Testing and characterizing properties of nonadditive measures through violations of the sure-thing principle, Econometrica, 69, 1039-1059 (2001) · Zbl 1021.91016
[16] Wang, S., A class of distortion operators for pricing financial and insurance risks, Journal of Risk Insurance, 67, 15-36 (2000)
[17] Wang, S.; Dhaene, J., Comonotonicity, correlation and premium principles, Insurance: Mathematics and Economics, 22, 235-242 (1998) · Zbl 0909.62110
[18] Wang, S.; Young, V. R.; Panjer, H., Axiomatic characterization of insurance prices, Insurance: Mathematics and Economics, 21, 173-183 (1997) · Zbl 0959.62099
[19] Wasserman, L.; Kadane, J., Bayes’s Theorem for Choquet capacities, The Annals of Statistics, 18, 1328-1339 (1990) · Zbl 0736.62026
[20] Young, V. R., Optimal insurance under Wang’s premium principle, Insurance: Mathematics and Economics, 25, 109-122 (1999) · Zbl 1156.62364
[21] Zanzotto, A., On stochastic differential equations driven by a Cauchy process and other stable Lévy motions, Annals of Probability, 30, 802-825 (2002) · Zbl 1017.60058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.